Alert archive / Minnesota / Areal Flood Warnings in 2011

Areal Flood Warning 3, NWS Twin Cities, MN

March 21, 201114 counties in Minnesota

NWS Twin Cities, MN issued this areal flood warning at Mar 21, 2011, 3:38 PM CDT for 14 counties in Minnesota. It was in force for 7 days. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 21, 2011, 3:38 PM CDT (20:38 UTC)
Expired
Mar 28, 2011, 3:30 PM CDT
In force
7 days
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Flood severity
None

Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Rice County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN

The radar

The Minneapolis radar (KMPX), 68 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 21, 5:23 PM CDTFLOODHenderson, MNICE JAM ON THE RUSH RIVER THAT EXTENDS FROM THE MINNESOTA RIVER UP THE RUSH RIVER TO THE WEST. WATER AND ICE HAS FLOODED COUNTY ROAD 93.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -199 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-199 m²/s²
0-3 km storm-relative helicity
-160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WGUS43 KMPX 212038
FLWMPX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
338 PM CDT MON MAR 21 2011

MNC013-015-043-047-049-079-091-103-127-131-143-147-161-165-232030-
/O.NEW.KMPX.FA.W.0003.110321T2038Z-110323T2030Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIBLEY MN-GOODHUE MN-REDWOOD MN-LE SUEUR MN-RICE MN-BROWN MN-
NICOLLET MN-BLUE EARTH MN-WASECA MN-STEELE MN-WATONWAN MN-
FARIBAULT MN-FREEBORN MN-MARTIN MN-
338 PM CDT MON MAR 21 2011

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* FLOOD WARNING FOR RAIN AND MELTING SNOW IN...
  BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA...
  BROWN COUNTY IN SOUTH CENTRAL MINNESOTA...
  FARIBAULT COUNTY IN SOUTH CENTRAL MINNESOTA...
  FREEBORN COUNTY IN SOUTH CENTRAL MINNESOTA...
  GOODHUE COUNTY IN SOUTHEAST MINNESOTA...
  LE SUEUR COUNTY IN SOUTH CENTRAL MINNESOTA...
  MARTIN COUNTY IN SOUTH CENTRAL MINNESOTA...
  NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA...
  REDWOOD COUNTY IN SOUTHWEST MINNESOTA...
  RICE COUNTY IN SOUTH CENTRAL MINNESOTA...
  SIBLEY COUNTY IN CENTRAL MINNESOTA...
  STEELE COUNTY IN SOUTH CENTRAL MINNESOTA...
  WASECA COUNTY IN SOUTH CENTRAL MINNESOTA...
  WATONWAN COUNTY IN SOUTH CENTRAL MINNESOTA...

* UNTIL 330 PM CDT WEDNESDAY

* AT 330 PM CDT...EMERGENCY MANAGEMENT HAS REPORTED NUMEROUS SMALL 
CREEKS AND STREAMS ARE OUT OF THEIR BANKS. THE WATER WILL CONTINUE 
TO SLOWLY RISE THIS EVENING DUE TO SNOWMELT. MODERATE RAINFALL 
ACROSS THE WARNED AREA IS EXPECTED TONIGHT AND TUESDAY WITH SHOWERS 
AND THUNDERSTORMS. SOME LOCATIONS IN SOUTHERN MINNESOTA COULD SEE 
RAIN TOTALS IN EXCESS OF 1 INCH. 

* RUNOFF FROM THIS RAINFALL WILL CAUSE FLOODING TO OCCUR.   
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ALBERT   
LEA...BLUE EARTH...FAIRMONT...FARIBAULT...GAYLORD...HAYWARD...LE   
SUEUR...MANKATO...NEW ULM...OWATONNA...RED WING...REDWOOD FALLS...  
ST JAMES...ST PETER...WASECA...ALDEN...AMBOY...ARLINGTON...  
BELVIEW...BIXBY...BLOOMING PRAIRIE...BOMBAY...BRICELYN...BRUSH   
CREEK...CANNON FALLS...CEYLON...CLARKS 
GROVE...CLEMENTS...CLEVELAND   AND COMFREY.

LAT...LON 4349 9485 4410 9487 4420 9561 4453 9560
      4454 9537 4470 9536 4446 9480 4446 9463
      4471 9464 4472 9421 4467 9376 4454 9390
      4448 9328 4454 9280 4471 9273 4446 9225
      4436 9254 4419 9256 4419 9304 4349 9306

$$

FRANKS
5 follow-up statements
055 
WGUS83 KMPX 230133
FLSMPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
833 PM CDT TUE MAR 22 2011

MNC013-015-043-047-049-079-091-103-127-131-143-147-161-165-232030-
/O.CON.KMPX.FA.W.0003.000000T0000Z-110323T2030Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIBLEY MN-GOODHUE MN-REDWOOD MN-LE SUEUR MN-RICE MN-BROWN MN-
NICOLLET MN-BLUE EARTH MN-WASECA MN-STEELE MN-WATONWAN MN-
FARIBAULT MN-FREEBORN MN-MARTIN MN-
833 PM CDT TUE MAR 22 2011

...FLOOD WARNING FOR RAIN AND MELTING SNOW REMAINS IN EFFECT FOR
MARTIN...FREEBORN...FARIBAULT...WATONWAN...STEELE...WASECA...BLUE
EARTH...NICOLLET...BROWN...RICE...LE SUEUR...REDWOOD...GOODHUE AND
SIBLEY COUNTIES UNTIL 330 PM CDT WEDNESDAY...

LOCAL EMERGENCY MANAGEMENT OFFICIALS CONTINUE TO TO REPORT HIGH 
WATER IN NUMEROUS SMALL CREEKS AND STREAMS. SOME SPECIFIC RIVERS 
THAT HAVE BEEN REPORTED AT BAKNFULL OR ARE ALREADY OUT OF THEIR 
BANKS INCLUDE

-REDWOOD
-COTTONWOOD
-LITTLE COTTONWOOD
-WATONWAN
-RUSH RIVER
-CANNON 
-STRAIGHT

THE ADDITIONAL HEAVY RAIN MOVING IN FROM THE SOUTH TONIGHT WILL 
AGGRAVATE THE SITUATION AND INCREASE FLOODING CONCERNS. ICE JAMS   
ON THE REDWOOD...COTTONWOOD AND LITTLE COTTONWOOD...ALSO REMAINS A 
CONCERN. 

PLEASE REFER TO THE MINNESOTA DEPARTMENT OF TRANSPORTATION ROAD 
CONDITION SITE FOR INFORMATION RELATED TO COUNTY AND STATE HIGHWAYS 
THAT ARE CLOSED DUE TO FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4349 9485 4410 9487 4420 9561 4453 9560
      4454 9537 4470 9536 4446 9480 4446 9463
      4471 9464 4472 9421 4467 9376 4454 9390
      4448 9328 4454 9280 4471 9273 4446 9225
      4436 9254 4419 9256 4419 9304 4349 9306

$$

DFC
394 
WGUS43 KMPX 232005
FLWMPX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
305 PM CDT WED MAR 23 2011

MNC013-015-043-047-049-079-091-103-127-131-143-147-161-165-252030-
/O.EXT.KMPX.FA.W.0003.000000T0000Z-110325T2030Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIBLEY MN-GOODHUE MN-REDWOOD MN-LE SUEUR MN-RICE MN-BROWN MN-
NICOLLET MN-BLUE EARTH MN-WASECA MN-STEELE MN-WATONWAN MN-
FARIBAULT MN-FREEBORN MN-MARTIN MN-
305 PM CDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS EXTENDED THE

* FLOOD WARNING FOR MELTING SNOW AND RECENT RAIN IN...
  BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA...
  BROWN COUNTY IN SOUTH CENTRAL MINNESOTA...
  FARIBAULT COUNTY IN SOUTH CENTRAL MINNESOTA...
  FREEBORN COUNTY IN SOUTH CENTRAL MINNESOTA...
  GOODHUE COUNTY IN SOUTHEAST MINNESOTA...
  LE SUEUR COUNTY IN SOUTH CENTRAL MINNESOTA...
  MARTIN COUNTY IN SOUTH CENTRAL MINNESOTA...
  NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA...
  REDWOOD COUNTY IN SOUTHWEST MINNESOTA...
  RICE COUNTY IN SOUTH CENTRAL MINNESOTA...
  SIBLEY COUNTY IN CENTRAL MINNESOTA...
  STEELE COUNTY IN SOUTH CENTRAL MINNESOTA...
  WASECA COUNTY IN SOUTH CENTRAL MINNESOTA...
  WATONWAN COUNTY IN SOUTH CENTRAL MINNESOTA...

* UNTIL 330 PM CDT FRIDAY

* LOCAL EMERGENCY MANAGEMENT OFFICIALS CONTINUE TO REPORT HIGH    
  WATER IN NUMEROUS SMALL CREEKS AND STREAMS ACROSS THE WARNED AREA 
  DUE TO RECENT RAINFALL. SOME SNOW MELT WILL OCCUR DURING THE       
  DAYTIME DURING THE NEXT FEW DAYS ADDING ADDITIONAL RUNOFF. SOME    
  SPECIFIC RIVERS THAT HAVE BEEN REPORTED AT BANK FULL OR ARE        
  ALREADY OUT OF THEIR BANKS INCLUDE:

  -REDWOOD
  -COTTONWOOD
  -LITTLE COTTONWOOD
  -WATONWAN
  -RUSH RIVER
  -CANNON 
  -STRAIGHT

IN ADDITION...COLD TEMPERATURES THROUGH THE END OF THE WEEK WILL 
INCREASE THE THREAT OF ICE JAMS ON THE REDWOOD...COTTONWOOD AND 
LITTLE COTTONWOOD RIVERS. 

PLEASE REFER TO THE MINNESOTA DEPARTMENT OF TRANSPORTATION ROAD 
CONDITION SITE FOR INFORMATION RELATED TO COUNTY AND STATE HIGHWAYS 
THAT ARE CLOSED DUE TO FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ICE JAMS CAN CHANGE VERY QUICKLY...EITHER BACKING UP WATER...OR
CAUSING A LARGE VOLUME OF WATER TO FLOW DOWNSTREAM OF THE JAM UPON
BREAKUP. THUS IF YOU OBSERVE AN ICE JAM DEVELOPING NEAR YOU...PLEASE
REMAIN AWARE OF QUICKLY CHANGING CONDITIONS. TO REPORT ICE JAMS...
HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 4349 9485 4410 9487 4420 9561 4453 9560
      4454 9537 4470 9536 4446 9480 4446 9463
      4471 9464 4472 9421 4467 9376 4454 9390
      4448 9328 4454 9280 4471 9273 4446 9225
      4436 9254 4419 9256 4419 9304 4349 9306

$$

RAH
776 
WGUS83 KMPX 250357
FLSMPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1057 PM CDT THU MAR 24 2011

MNC013-043-091-147-161-250402-
/O.CAN.KMPX.FA.W.0003.000000T0000Z-110325T2030Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLUE EARTH MN-WASECA MN-STEELE MN-FARIBAULT MN-MARTIN MN-
1057 PM CDT THU MAR 24 2011

...THE FLOOD WARNING THAT WAS IN EFFECT FOR MARTIN...FARIBAULT...
STEELE...WASECA AND BLUE EARTH COUNTIES IS CANCELLED...

STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING 
TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4385 9365 4385 9334 4420 9336 4426 9437
      4385 9437 4384 9486 4410 9487 4420 9561
      4453 9560 4470 9536 4446 9463 4471 9464
      4471 9417 4448 9304 4471 9273 4446 9225
      4419 9256 4420 9335 4349 9306 4349 9365

$$

MNC015-047-049-079-103-127-131-143-165-252030-
/O.CON.KMPX.FA.W.0003.000000T0000Z-110325T2030Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIBLEY MN-GOODHUE MN-REDWOOD MN-LE SUEUR MN-RICE MN-BROWN MN-
NICOLLET MN-WATONWAN MN-FREEBORN MN-
1057 PM CDT THU MAR 24 2011

...FLOOD WARNING FOR PREVIOUS RAIN AND MELTING SNOW REMAINS IN 
EFFECT FOR FREEBORN...WATONWAN...NICOLLET...BROWN...RICE...LE 
SUEUR...REDWOOD...GOODHUE AND SIBLEY COUNTIES UNTIL 330 PM CDT 
FRIDAY...

LOCAL EMERGENCY MANAGEMENT OFFICIALS CONTINUE TO TO REPORT HIGH 
WATER IN NUMEROUS SMALL CREEKS AND STREAMS. SOME SPECIFIC RIVERS 
THAT HAVE BEEN REPORTED AT BANK FULL OR ARE ALREADY OUT OF THEIR 
BANKS INCLUDE...

-REDWOOD
-COTTONWOOD
-LITTLE COTTONWOOD
-WATONWAN
-RUSH RIVER
-CANNON 
-STRAIGHT

ICE JAMS ON THE REDWOOD...COTTONWOOD AND LITTLE COTTONWOOD...ALSO 
REMAINS A CONCERN. 

PLEASE REFER TO THE MINNESOTA DEPARTMENT OF TRANSPORTATION ROAD 
CONDITION SITE FOR INFORMATION RELATED TO COUNTY AND STATE HIGHWAYS 
THAT ARE CLOSED DUE TO FLOODING.

LAT...LON 4385 9365 4385 9334 4420 9336 4426 9437
      4385 9437 4384 9486 4410 9487 4420 9561
      4453 9560 4470 9536 4446 9463 4471 9464
      4471 9417 4448 9304 4471 9273 4446 9225
      4419 9256 4420 9335 4349 9306 4349 9365

$$

FRANKS
035 
WGUS83 KMPX 251909
FLSMPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
209 PM CDT FRI MAR 25 2011

MNC047-251915-
/O.CAN.KMPX.FA.W.0003.000000T0000Z-110325T2030Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREEBORN MN-
209 PM CDT FRI MAR 25 2011

...THE FLOOD WARNING THAT WAS IN EFFECT FOR FREEBORN COUNTY IS
CANCELLED...

EXCESS RUNOFF FROM SNOW MELT AND RAIN EARLIER THIS WEEK HAS SUBSIDED 
ACROSS FREEBORN COUNTY. STREAMS AND CREEKS IN THE WARNED AREA HAVE 
RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF 
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4384 9486 4410 9487 4420 9561 4453 9560
      4454 9537 4470 9536 4446 9480 4446 9463
      4471 9462 4471 9417 4464 9381 4454 9390
      4448 9328 4454 9280 4471 9273 4446 9225
      4436 9254 4419 9256 4426 9437 4385 9438

$$

MNC015-049-079-103-127-131-143-165-252030-
/O.CON.KMPX.FA.W.0003.000000T0000Z-110325T2030Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIBLEY MN-GOODHUE MN-REDWOOD MN-LE SUEUR MN-RICE MN-BROWN MN-
NICOLLET MN-WATONWAN MN-
209 PM CDT FRI MAR 25 2011

...FLOOD WARNING FOR PREVIOUS RAIN AND MELTING SNOW REMAINS IN 
EFFECT FOR WATONWAN...NICOLLET...BROWN...RICE...LE 
SUEUR...REDWOOD...GOODHUE AND SIBLEY COUNTIES UNTIL 330 PM CDT...

LOCAL EMERGENCY MANAGEMENT OFFICIALS CONTINUE TO TO REPORT HIGH 
WATER IN NUMEROUS SMALL CREEKS AND STREAMS. THIS HIGH WATER WILL BE 
SLOW TO SUBSIDE THROUGH THE WEEKEND. SOME SPECIFIC RIVERS THAT HAVE 
BEEN REPORTED AT BANK FULL OR ARE ALREADY OUT OF THEIR BANKS 
INCLUDE...

-REDWOOD
-COTTONWOOD
-LITTLE COTTONWOOD
-WATONWAN
-RUSH RIVER
-CANNON 
-STRAIGHT

ICE JAMS ON THE REDWOOD...COTTONWOOD AND LITTLE COTTONWOOD...ALSO 
REMAIN A CONCERN. 

PLEASE REFER TO THE MINNESOTA DEPARTMENT OF TRANSPORTATION ROAD 
CONDITION SITE FOR INFORMATION RELATED TO COUNTY AND STATE HIGHWAYS 
THAT ARE CLOSED DUE TO FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4384 9486 4410 9487 4420 9561 4453 9560
      4454 9537 4470 9536 4446 9480 4446 9463
      4471 9462 4471 9417 4464 9381 4454 9390
      4448 9328 4454 9280 4471 9273 4446 9225
      4436 9254 4419 9256 4426 9437 4385 9438

$$

MTF
221 
WGUS43 KMPX 252001
FLWMPX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
301 PM CDT FRI MAR 25 2011

MNC015-049-079-103-127-131-143-165-282030-
/O.EXT.KMPX.FA.W.0003.000000T0000Z-110328T2030Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIBLEY MN-GOODHUE MN-REDWOOD MN-LE SUEUR MN-RICE MN-BROWN MN-
NICOLLET MN-WATONWAN MN-
301 PM CDT FRI MAR 25 2011

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS EXTENDED THE

* FLOOD WARNING FOR RAIN AND MELTING SNOW IN...
  BROWN COUNTY IN SOUTH CENTRAL MINNESOTA...
  GOODHUE COUNTY IN SOUTHEAST MINNESOTA...
  LE SUEUR COUNTY IN SOUTH CENTRAL MINNESOTA...
  NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA...
  REDWOOD COUNTY IN SOUTHWEST MINNESOTA...
  RICE COUNTY IN SOUTH CENTRAL MINNESOTA...
  SIBLEY COUNTY IN CENTRAL MINNESOTA...
  WATONWAN COUNTY IN SOUTH CENTRAL MINNESOTA...

* UNTIL 330 PM CDT MONDAY

* LOCAL EMERGENCY MANAGEMENT OFFICIALS CONTINUE TO TO REPORT HIGH    
  WATER IN NUMEROUS SMALL CREEKS AND STREAMS ACROSS PORTIONS OF      
  SOUTH CENTRAL MINNESOTA. THIS HIGH WATER WILL BE SLOW TO SUBSIDE   
  THROUGH THE WEEKEND. SOME SPECIFIC RIVERS THAT HAVE BEEN REPORTED  
  AT BANK FULL OR ARE ALREADY OUT OF THEIR BANKS INCLUDE...

  -REDWOOD
  -COTTONWOOD
  -LITTLE COTTONWOOD
  -WATONWAN
  -RUSH RIVER
  -CANNON 
  -STRAIGHT

ICE JAMS ON THE REDWOOD...COTTONWOOD AND LITTLE COTTONWOOD...ALSO 
REMAIN A CONCERN. 

PLEASE REFER TO THE MINNESOTA DEPARTMENT OF TRANSPORTATION ROAD 
CONDITION SITE FOR INFORMATION RELATED TO COUNTY AND STATE HIGHWAYS 
THAT ARE CLOSED DUE TO FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

ICE JAMS CAN CHANGE VERY QUICKLY...EITHER BACKING UP WATER...OR
CAUSING A LARGE VOLUME OF WATER TO FLOW DOWNSTREAM OF THE JAM UPON
BREAKUP. THUS IF YOU OBSERVE AN ICE JAM DEVELOPING NEAR YOU...PLEASE
REMAIN AWARE OF QUICKLY CHANGING CONDITIONS. TO REPORT ICE JAMS...
HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 4384 9486 4410 9487 4420 9561 4453 9560
      4454 9537 4470 9536 4446 9480 4446 9463
      4471 9462 4471 9417 4464 9381 4454 9390
      4448 9328 4454 9280 4471 9273 4446 9225
      4436 9254 4419 9256 4426 9437 4385 9438

$$

MTF

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Mar 21, 1:09 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Mar 21, 1:09 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 18Z TAF DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
109 PM CDT MON MAR 21 2011

.DISCUSSION...

SEVERAL IMPORTANT POINTS TO DISCUSS RELATING TO WINTER
WEATHER...SHORT TERM FLOODING AND THE POTENTIAL OF LONG
TERM RIVER FLOODING BASED ON PROJECTED QPF AMTS AND TIMING.

ON SUNDAY...A FRONTAL BOUNDARY MOVED ACROSS THE AREA AND PRODUCED
THUNDERSTORMS...AND HEAVY RAINFALL JUST SOUTH OF THE FA.
PRECIPITABLE WATER VALUES AT 12Z SUNDAY WERE 280% ABV NORMAL...AND
AT 00Z MONDAY...THIS VALUE WAS STILL 190% ABV NORMAL FOR THIS TIME
OF YEAR. THE MAIN CHALLENGE OVER THE NEXT FEW DAYS IS PINPOINT
THE HEAVIEST RAINFALL WHICH WILL LEAD TO EXCESSIVE RUNOFF OR UNTIL
THE COLD AIR SETS IN BY WEDNESDAY.

AS PREVIOUSLY STATED...PRECIPITABLE WATER VALUES WITH YESTERDAYS
SYSTEM WAS WELL ABV NORMAL FOR MID MARCH. THIS NEXT SYSTEM IS
EXPECTED TO BE AT LEAST AS MOIST...OR EVEN HIGHER BASED ON THE AMT
OF MOISTURE ADV EXPECTED OVER THE NEXT 48 HRS AND CONVECTION WHICH
WILL INDUCE HIGHER RAINFALL RATES. DUE TO THE STRENGTH OF THE
STORM SYSTEM MOVING INTO SW CALIFORNIA...ABUNDANT AND MUCH ABV
NORMAL MOISTURE VALUES WILL BE PRESENT ONCE THE ONSET OF
PRECIPITATION STARTS. BASED ON THE WAA PARAMETERS AND THE NOSE OF
THE LLJ EXPECTED ACROSS NORTHERN IA LATE TONIGHT...A BROAD AREA OF
SHRA AND EMBEDDED TSRA WILL TRANSLATE ACROSS SOUTHERN MN...ENE
ACROSS EAST CENTRAL AND INTO WC WISCONSIN DURING THE NIGHT. THIS
IS WHERE THE HEAVIEST PRECIPITATION IS EXPECTED. ELSEWHERE ACROSS
SOUTHERN MN/WC AND CENTRAL MN...PRECIPITATION AMTS SHOULD NOT BE
AS HIGH...MAINLY DUE TO A LESSER PROBABILITY OF CONVECTION.
HOWEVER...PRECIPITATION WILL FALL.

DEPENDING UPON THE ORIENTATION OF THE LLJ TUESDAY MORNING AND HOW
CONVECTION LEADS TO MESOSCALE CONVERGENCE ZONES...WILL DEPEND ON
HOW THE PRECIPITATION EXPANDS TO THE NORTH AND EAST DURING THE
DAY. HOWEVER...BASED ON MODEL TRENDS THE BEST CHC OF WIDESPREAD
HEAVY PRECIPITATION WILL OCCUR LATE MONDAY NIGHT/EARLY TUESDAY
MORNING...AND AGAIN LATE TUESDAY AFTN/EVENING. THE ORIENTATION OF
THE MID/UPPER LEVEL FEATURES WILL PLACE THE HIGHEST PRECIPITATION
AMTS ACROSS CENTRAL MN...AND INTO WC WISCONSIN THRU WEDNESDAY
AFTN. AT THIS TIME...AND MAINLY BASED ON THE CURRENT MODEL
TRENDS...TOTAL PRECIPITATION AMTS WILL RANGE FROM ARND 0.75 INCHES
IN SW MN...TO OVER 1.50 IN WEST CENTRAL WISCONSIN. ISOLATED HIGHER
AMTS ARE POSSIBLE BASED ON CONVECTION EXPECTED.

AS FOR SNOWFALL...AND MAINLY DUE TO LATE MARCH CLIMATOLOGY AND THE
FACT THAT NO ARCTIC AIR IS IN PLACE...ANY FREEZING RAIN
POSSIBILITIES WILL BE LIMITED IN THE EARLY MORNING HRS OF
TUESDAY. BELIEVE IF WE DO HAVE ANY TYPE OF MIX PRECIPITATION...IT
WILL BE IN THE FORM OF SLEET/ICE PELLETS THAN...FREEZING RAIN.
ONCE THE SFC LOW MOVES OVERNIGHT LATE TUESDAY...AND TO THE SE LATE
TUESDAY NIGHT...THE TRANSITION FROM RAIN/SLEET/SNOW MIX IN THE
NORTH...WILL TURN OVER TO ALL SNOW BY THE LATE TUESDAY EVENING.
THIS SCENARIO IS BASED ON THE CURRENT MODEL TRENDS WHICH CAN BE
ALTERED FROM NORTH TO SOUTH OR VICE-VERSA. NOW...BASED ON THESE
FACTORS AND THE ANTICIPATED CRITICAL TEMPERATURES NEAR THE
SFC...SNOWFALL AMOUNTS WILL LIKELY RANGE FROM A TRACE ALONG THE
IOWA BORDER...TO LOCALLY 8 TO 11 INCHES FROM LONG PRAIRIE...ESE TO
MILACA...CAMBRIDGE MN...TO RICE LAKE AND LADYSMITH WISCONSIN.
BASED ON THE NEW AMTS...WILL UPDATE THE WINTER STORM WATCH TO
EXTEND CTYS INTO PORTIONS OF EC MN...AND WC WISCONSIN.

TOO MANY SHORT TERM CONCERNS TO DEAL WITH THE PERIOD PAST
THURSDAY. HOWEVER...BASED ON THE UPPER LEVEL FLOW THE MID SECTION
OF THE NATION WILL LIKELY EXPERIENCE AN UNSETTLED PERIOD...WITH
OUR REGION SLIGHTLY BELOW NORMAL IN TERMS OF TEMPERATURE.

.HYDROLOGY...
IT REMAINS PLAIN AND SIMPLE...ANY ADDITIONAL WATER INTO THE
HYDROLOGIC CONDITIONS ACROSS THE MINNESOTA/MISSISSIPPI AND
ADJOINING SECONDARY RIVERS WILL LEAD TO HIGHER CRESTS. ALTHOUGH
THE PAST WEEK HAS LED TO LESS SNOW COVER FOR FAR S MN/EC MN AND
PORTIONS OF WC WI...THERE REMAINS A GOOD SNOW PACK ACROSS THE SW/W
AND CENTRAL PART OF OUR FA. SOME OF THE RIVER MODELS ARE
INDICATING A RISE OF AN ADDITIONAL FIVE FEET /ABV THE CURRENT
FORECAST/ IN SOME LOCATIONS BASED ON THE HIGHER QPF AMTS THIS
WEEK. THE COLDER WEATHER EXPECTED BY WEDNESDAY WILL CAUSE ANY
SHORT TERM ICE BREAK UP TO FREEZE BACK UP AGAIN. PLUS...THE ADDED
SNOW COVER WILL LED TO A LONGER DURATION OF THE FLOODING ONCE THE
COLD SNAP ENDS. ANYWAY...PLEASE CONTINUE TO MONITOR FUTURE RIVER
FORECAST WHICH WILL LIKELY BE HIGHER THAN THE CURRENT CREST.
..JLT..

&&

.AVIATION.../18Z TAF ISSUANCE/
ANOTHER DIFFICULT FORECAST...WITH LOW LEVEL MOISTURE TRAPPED BEHIND
AN INVERSION. LOW CLOUDS WILL PERSIST THROUGH THE PERIOD WITH RAIN
DEVELOPING ACROSS MUCH OF THE FORECAST AREA LATER TONIGHT INTO
TUESDAY.  THE PRECIPITATION COULD START OFF AS FREEZING RAIN OR
SLEET OVER CENTRAL MN...WELL NORTH OF INTERSTATE 94.

A LOW PRESSURE SYSTEM...WILL MOVE EAST INTO THE NORTHERN PLAINS ON
TUESDAY.  MODERATE TO STRONG SOUTHWESTERLY AIRFLOW WILL COMMENCE
OVER THE UPPER MIDWEST TONIGHT AND PERSIST THROUGH TUESDAY.
INCREASING INSTABLITY AND DEEP MOISTURE WILL BE CONDUCIVE FOR THE
DEVELOPMENT OF THUNDERSTORMS AFTER MIDNIGHT THROUGH TUESDAY MORNING.
A SURFACE LOW WILL DEVELOP OVER THE CENTRAL PLAINS THEN MOVE EAST
JUST SOUTH OF MINNESOTA.  THE LOW WILL CONTINUE TO INFLUENCE THE
WEATHER OVER THE UPPER MIDWEST THROUGH WEDNESDAY WITH TEMPERATURES
COOLING DOWN WHERE THE PRECIPITATION WILL HAVE CHANGED OVER TO ALL
SNOW.  THE HEAVIEST SNOW IS BECOMING MORE LIKELY NORTH AND EAST OF
THE TWIN CITIES.  THE LATEST MODEL RUN...CONTINUE TO SEE-SAW BACK
AND FORTH ON THE POSITION OF THE UPPER LOW. FLYING CONDITIONS WILL
LOWER TO IFR TO LIFR CONDITIONS OVER ALL OF THE TAF SITES BY
MIDNIGHT TUESDAY. EASTERLY SURFACE WINDS WILL INCREASE TO 15 TO 30
KNOTS DURING THE PERIOD.

KMSP...KEPT LOW CLOUDS BETWEEN 1500-2500 FEET AGL THROUGH THE
FORECAST PERIOD. RAIN AND ISOLATED THUNDERSTORMS DEVELOPING LATER
TONIGHT AND LINGERING THROUGH MUCH OF THE DAY ON TUESDAY.
PRECIPITATION TRANSITIONING OVER TO SNOW TUESDAY NIGHT WITH SEVERAL
INCHES OF SNOW BY WEDNESDAY MORNING....LIGHTER SNOW ACCUMULATIONS
ANTICIPATE ON WEDNESDAY AS SURFACE TROUGH MOVES EAST.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR BENTON...ISANTI...CHISAGO...DOUGLAS...TODD...
     MORRISON...MILLE LACS...AND KANABEC

WI...WINTER STORM WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR POLK...BARRON...RUSK AND CHIPPEWA.
&&

JLT/JM
Hazardous weather outlook, Mar 21, 12:15 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1215 PM CDT MON MAR 21 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
221715-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1215 PM CDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST...WILL MOVE EAST
INTO THE NORTHERN PLAINS BY TUESDAY MORNING. SCATTERED
THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF SOUTH CENTRAL
MINNESOTA LATER TONIGHT INTO WEDNESDAY. SOME OF THE STRONGEST
STORMS COULD PRODUCE LARGE HAIL ALONG WITH HEAVY DOWNPOURS OF
RAIN.

ANY SIGNIFICANT RAINFALL THAT DOES OCCUR COULD AGGRAVATE THE
FLOODING THAT IS OCCURRING OR IMMINENT TO OCCUR OVER PARTS OF
SOUTHERN MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN.

AS THE LOW PRESSURE AREA TRACKS EAST...SNOW AND SLEET OR RAIN WILL
DEVELOP OVER PARTS OF CENTRAL MINNESOTA LATER TONIGHT. SNOW AND
SLEET ACCUMULATIONS COULD VARY UP TO ONE HALF INCH BY DAYBREAK
TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTRY MIX OF SLEET AND SNOW WILL BE ONGOING OVER PORTIONS OF
CENTRAL MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN TUESDAY. THE
PRECIPITATION WILL CHANGE OVER TO ALL SNOW TUESDAY NIGHT...ACROSS
MUCH OF THE OUTLOOK AREA. SNOWFALL TOTALS COULD EXCEED OVER SIX
INCHES BY WEDNESDAY EVENING.

THE THREAT OF HEAVY RAINFALL WILL CONTINUE THROUGH TUESDAY
AFTERNOON AS THUNDERSTORMS MOVE ACROSS SOUTHERN MINNESOTA. THIS
WILL LEAD TO ADDITIONAL RUNOFF AND FLOODING.

PLEASE CONTINUE TO MONITOR RIVER FLOOD FORECASTS AND THE LATEST
ON THE WINTER STORM WATCH FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 11:26 PM CDTAreal Flood WarningMPXLe Sueur, Scott, Sibley24 hr
Mar 21, 3:20 PM CDTWinter Storm WarningMPXAnoka, Benton, Carver, Chippewa, Chisago, Douglas and 22 more52 hr
Mar 21, 3:30 PM CDTFlood WatchMPXAnoka, Carver, Dakota, Hennepin, McLeod, Ramsey and 4 more31 hr
Mar 21, 5:01 PM CDTRiver Flood WarningMPXGoodhue54 hr

Nearby

Areal Flood Warnings in Minnesota, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.